Alert archive / Wyoming / High Wind Watches in 2013

High Wind Watch 7, NWS Cheyenne, WY

February 12, 20134 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Feb 12, 2013, 4:08 AM MST for 4 counties in Wyoming. It took effect at Feb 12, 2013, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 12, 2013, 4:08 AM MST (11:08 UTC)
In effect from
Feb 12, 2013, 11:00 PM MST
Expired
Feb 12, 2013, 2:27 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 11.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2013-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2013-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1886 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WWUS75 KCYS 121108
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
408 AM MST TUE FEB 12 2013

...STRONG WINDS WILL BE POSSIBLE LATE TONIGHT THROUGH WEDNESDAY 
IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE...

.WINDS WILL INCREASE BY MIDNIGHT IN AREAS ALONG AND WEST OF THE 
LARAMIE RANGE AND WILL BE STRONG THROUGH WEDNESDAY. THE STRONG
WINDS WILL BE CREATED BY A LARGE DIFFERENCE IN PRESSURE AT THE
SURFACE ACROSS SOUTHEAST WYOMING. IN ADDITION...WINDS WILL ALSO
INCREASE IN THE UPPER LEVELS OF THE ATMOSPHERE OVER THE AREA. 
THE COMBINATION MAY PRODUCE WIND GUSTS AS HIGH AS 60 MPH LATE
TONIGHT AND WEDNESDAY. THE WINDS ARE EXPECTED TO DIMINISH SOME
WEDNESDAY EVENING. .

WYZ106-110-116-117-122330-
/O.NEW.KCYS.HW.A.0007.130213T0600Z-130214T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
408 AM MST TUE FEB 12 2013

...HIGH WIND WATCH IN EFFECT FROM LATE THIS EVENING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE THIS EVENING THROUGH
WEDNESDAY AFTERNOON.

* TIMING...11 PM TONIGHT TO 6 PM WEDNESDAY. 

* WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL WILL BE HAZARDOUS FOR LIGHT OR HIGH PROFILE
  VEHICLES ALONG PORTIONS OF INTERSTATES 25 AND 80 IN SOUTHEAST
  WYOMING. THIS INCLUDES THE AREA BETWEEN CHUGWATER AND WHEATLAND
  ON INTERSTATE 25 AS WELL AS BETWEEN CHEYENNE AND RAWLINS ON
  INTERSTATE 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WEILAND
1 follow-up statement
539 
WWUS75 KCYS 122127
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
227 PM MST TUE FEB 12 2013

...STRONG WINDS WILL BE POSSIBLE LATE TONIGHT THROUGH WEDNESDAY
IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE...

.WINDS WILL INCREASE BY MIDNIGHT IN AREAS ALONG AND WEST OF THE
LARAMIE RANGE AND WILL BE STRONG THROUGH WEDNESDAY. THE STRONG
WINDS WILL RESULT FROM AN INCREASING PRESSURE AT THE SURFACE
ACROSS SOUTHEAST WYOMING. IN ADDITION...WINDS WILL ALSO INCREASE
IN THE UPPER LEVELS OF THE ATMOSPHERE OVER THE AREA. THE
COMBINATION MAY PRODUCE WIND GUSTS AS HIGH AS 60 MPH LATE TONIGHT
AND WEDNESDAY. THE WINDS ARE EXPECTED TO DIMINISH SOME WEDNESDAY
EVENING. 

WYZ116-117-122230-
/O.CAN.KCYS.HW.A.0007.130213T0600Z-130214T0100Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
227 PM MST TUE FEB 12 2013

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH FOR THE SOUTHERN LARAMIE RANGE AND ADJACENT FOOTHILLS.
HOWEVER...SUSTAINED WESTERLY WINDS BETWEEN 25 TO 35 MPH ARE
EXPECTED LATE TONIGHT WITH GUSTS UP TO 50 MPH.


$$

WYZ106-110-131245-
/O.UPG.KCYS.HW.A.0007.130213T0600Z-130214T0100Z/
/O.NEW.KCYS.HW.W.0011.130213T0600Z-130214T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
227 PM MST TUE FEB 12 2013

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 PM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM MST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...11 PM TONIGHT TO 6 PM WEDNESDAY.

* WINDS...WESTERLY SUSTAINED AT 30 TO 45 MPH WITH PERIODS OF GUSTS
  AROUND 60 MPH.

* IMPACTS...TRAVEL WILL BE HAZARDOUS FOR LIGHT OR HIGH PROFILE
  VEHICLES ALONG PORTIONS OF INTERSTATES 25 AND 80 IN SOUTHEAST
  WYOMING. THIS INCLUDES THE AREA BETWEEN CHUGWATER AND WHEATLAND
  ON INTERSTATE 25 AS WELL AS BETWEEN LARAMIE AND RAWLINS ON
  INTERSTATE 80.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

TT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 11, 10:42 PM MST, 5 hours 26 minutes earlier.

Area forecast discussion, Feb 11, 10:42 PM MST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1042 PM MST MON FEB 11 2013

.UPDATE...06Z TAF ISSUANCE...
VFR TONIGHT THROUGH TUESDAY ACROSS THE FORECAST AREA. WILL SEE
SOME CIRRUS MOVE ACROSS THE AREA TONIGHT IN ASSOCIATION WITH AN
UPPER LEVEL TROUGH AXIS. POCKET OF MID CLOUDS TO MOVE ACROSS
EASTERN PORTIONS OF THE AREA TUESDAY AFTERNOON/EVENING. LIGHT
WINDS OVER MOST OF THE AREA TONIGHT ALTHOUGH BREEZY TO WINDY
CONDITIONS WILL BE FOUND IN THE ARLINGTON AREA...AND EAST OF THE
LARAMIE RANGE FROM AROUND BORDEAUX TO CHEYENNE. STRONG GUSTYS
WINDS POSSIBLE IN THESE AREAS LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING.

&&

.PREV DISCUSSION... /ISSUED 833 PM MST MON FEB 11 2013/

UPDATE...
NO BIG CHANGES TO THE SHORT TERM FORECAST ONLY MINOR ADJUSTMENTS.
MOSTLY CLEAR SKIES THE NEXT OF TONIGHT WITH NOT MUCH MORE THAN
SOME PASSING CIRRUS ASSOCIATED WITH AN UPPER LEVEL VORTICITY TAIL.
WINDS WILL MAINLY BE ON THE LIGHT SIDE ALTHOUGH WINDS WILL PICK
UP A BIT LEE OF THE LARAMIE RANGE TONIGHT. ALREADY SEEING GUSTS TO
AROUND 35 MPH AT BORDEAUX. GENERALLY IT WONT BE THAT WINDY BUT
COULD SEE SOME GUSTS UP TO 25 MPH LATE TONIGHT IN CHEYENNE.

PREV DISCUSSION... /ISSUED 525 PM MST MON FEB 11 2013/

AVIATION...00Z TAF ISSUANCE...
VFR TONIGHT THROUGH TUESDAY ACROSS THE FORECAST AREA. LIGHT WINDS
TONIGHT WITH HIGH PRESSURE IN PLACE. BREEZY TUESDAY AFTERNOON WITH
GUSTY WINDS INTO THE ARLINGTON AREA. NEXT POTENTIAL FOR IFR AND
SNOW HOLDS OFF UNTIL THURSDAY.

PREV DISCUSSION... /ISSUED 339 PM MST MON FEB 11 2013/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
SMALL UPPER LOW OVER WESTERN COLORADO WILL DRIFT EAST TONIGHT WITH
PCPN EXPECTED TO REMAIN JUST SOUTH OF THE CWA. SOME CLOUDS NEAR
THE COLORADO BORDER THIS EVENING WILL MOVE OUT EARLY IN THE
EVENING WITH MAINLY CLEAR SKIES ELSEWHERE TONIGHT. A LITTLE WARMER
FOR TUESDAY AS SHORT UPPER RIDGE PASSES ACROSS. CONTINUED MILD ON
WEDNESDAY UNDER NW FLOW ALOFT. INCRG SFC PRESSURE GRADIENT
TUESDAY NIGHT WILL BRING AN INCREASE IN SFC WINDS AROUND THE SE WY
MTNS BUT HIGH WINDS NOT CURRENTLY ANTICIPATED. NEXT UPPER SHORTWAVE
IN THE NWLY FLOW WILL APPROACH LATE WEDS WITH INCREASING SNOW
SHOWERS MAINLY OVER THE MTNS.

LONG TERM...THURSDAY THROUGH MONDAY...MODELS IN GOOD AGREEMENT
THROUGH THE WEEKEND AND EARLY NEXT WEEK...SHOWING MAINLY NORTHWEST
FLOW WITH COOLER THAN NORMAL CONDITIONS AND THE POTENTIAL FOR
LIGHT SNOW ON THURSDAY AND FRIDAY AS WELL AS NEXT MONDAY.

MODELS SHOW A STRONG COLD FRONT DIGGING SOUTH OUT OF CANADA AS A
BROAD LONG WAVE TROUGH ESTABLISHES ITSELF ACROSS THE EASTERN TWO
THIRDS OF THE UNITED STATES. WITH FAVORABLE UPSLOPE FLOW...SOME
FRONTOGENESIS ALONG THE LARAMIE RANGE...AND JET ENERGY ALOFT...THE
POTENTIAL EXISTS FOR A LIGHT TO MODERATE SNOW EVENT ON THURSDAY
AND EARLY FRIDAY. A FEW MODELS SHOW THE POTENTIAL OF UP TO A THIRD
OF AN INCH OF QPF WHICH TRANSLATES TO A HIGH END WINTER WEATHER
ADVISORY EVENT. NOT TOO MUCH WIND ASSOCIATED WITH THIS FRONT...BUT
GUSTS UP TO 25 TO 30 MPH ARE POSSIBLE ACROSS THE HIGH PLAINS WITH
SOME BLOWING SNOW. THERE IS STILL SOME DISAGREEMENT WITH TIMING
AND MOISTURE CONTENT...SO INCREASED POP BETWEEN 15 TO 60
PERCENT...LOWEST ACROSS THE WESTERN NEBRASKA PLAINS AND HIGHEST IN
THE MOUNTAINS. THIS FRONT WILL ALSO RESULT IN MOSTLY CLOUDY OR
OVERCAST SKIES WITH HIGHS STRUGGLING TO REACH THE MIDDLE 20S
ACROSS THE FORECAST AREA ON FRIDAY. CONDITIONS ARE EXPECTED TO
IMPROVE BY LATE FRIDAY AS A SHORT WAVE RIDGE OF HIGH PRESSURE
ENTERS THE FORECAST AREA FROM THE WEST. TEMPERATURES ARE EXPECTED
TO REBOUND INTO THE 30S AND 40S THIS WEEKEND. HOWEVER...A SURFACE
SNOW PACK MAY RESULT IN TEMPERATURES 10 TO 15 DEGREES COOLER THAN
THE CURRENT FORECAST INDICATES...ESPECIALLY ACROSS SOUTHEAST
WYOMING WHICH HAS THE BEST POTENTIAL TO SEE ACCUMULATING SNOWFALL
ON THURSDAY AND FRIDAY.

BY SUNDAY AND NEXT MONDAY...MODELS SHOW THE NEXT UPPER LEVEL
TROUGH AND ASSOCIATED PACIFIC COLD FRONT MOVING INTO THE AREA. ALL
MODELS INDICATE SPLIT FLOW WITH THIS SYSTEM...AS THE SOUTHERN
TROUGH SPLITS FROM THE MAIN JET ENERGY AND DIGS SOUTH ACROSS
COLORADO AND NORTHERN NEW MEXICO. INCREASED POP A BIT ACROSS
SOUTHEAST WYOMING...BUT ONLY BETWEEN 15 TO 30 PERCENT AT THIS
TIME. HIGH TEMPERATURES ARE EXPECTED TO RETURN TO BELOW NORMAL
LEVELS FOR THIS TIME OF THE YEAR.

AVIATION...00Z TAF ISSUANCE. VFR CONDITIONS WILL PREVAIL THIS
EVENING AND TONIGHT WITH PERIODS OF CIGS AROUND 3K TO 5K FEET AGL
NEAR THE COLORADO BORDER...DISSIPATING THIS EVENING. LIGHT SOUTH TO
SOUTHWEST THIS AFTERNOON WILL SHIFT INTO THE WEST OR NORTHWEST
ACROSS THE HIGH PLAINS TONIGHT. WINDS WILL REMAIN LIGHT THROUGH
TONIGHT WITH A SLIGHT CHANCE OF FOG DEVELOPMENT NEAR THE COLORADO
BORDER.

FIRE WEATHER...NO CONCERNS THROUGH WEDNESDAY WITH COOL
TEMPERATURES AND MAINLY LIGHT WINDS. WINDS WILL INCREASE AROUND
THE MOUNTAINS TUESDAY NIGHT AND WEDNESDAY WITH LOCALLY STRONG WIND
GUSTS IN WIND-PRONE AREAS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

UPDATE...LIEBL
SHORT TERM/FIRE WEATHER...RE
LONG TERM...TJT
AVIATION...LIEBL
Hazardous weather outlook, Feb 12, 12:20 AM MST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1220 AM MST TUE FEB 12 2013

WYZ101>119-121145-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1220 AM MST TUE FEB 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

WESTERLY WINDS WILL GUST AS HIGH AS 45 MPH THE REST OF TONIGHT IN
SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WESTERLY WINDS WILL GUST AS HIGH AS 50 MPH TUESDAY NIGHT AND
WEDNESDAY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-121145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1220 AM MST TUE FEB 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 2:27 PM MSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte28 hr

Nearby

High Wind Watches in Wyoming, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.